Brunel University Research Archive (BURA) >
College of Engineering, Design and Physical Sciences >
Dept of Mathematics >
Dept of Mathematics Research Papers >

Please use this identifier to cite or link to this item: http://bura.brunel.ac.uk/handle/2438/419

Title: Growing random sequences
Authors: Krasikov, I
Rodgers, GJ
Tripp, CE
Keywords: Statistical moment
Random sequences
Power law
Exact solution
Probability
Probability distribution
Publication Date: 2004
Publisher: Institute of Physics Publishing
Citation: Journal of Physics A: Mathematical and General, 37(6): 2365-2370(6), Feb 2004
Abstract: We consider the random sequence x[n] = x[n-1] + yxq, with y > 0, where q = 0, 1,..., n - 1 is chosen randomly from a probability distribution P[n] (q). When all q are chosen with equal probability, i.e. P[n](q) = 1/n, we obtain an exact solution for the mean <x[n]> and the divergence of the second moment <x[n]2> as functions of n and y. For y = 1 we examine the divergence of the mean value of x[n], as a function of n, for the random sequences generated by power law and exponential P[n](q) and for the non-random sequence P[n](q) = δ[q,β(n-1)].
URI: http://www.iop.org/EJ/journal/JPhysA/8
http://bura.brunel.ac.uk/handle/2438/419
DOI: http://dx.doi.org/10.1088/0305-4470/37/6/026
Appears in Collections:Mathematical Physics
Mathematical Science
Dept of Mathematics Research Papers

Files in This Item:

File Description SizeFormat
Growing Random Sequences.pdf337.76 kBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.